Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
147 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can side effects of Equate maximum strength be managed?

How long doe s the effects of Equate maximum strength laxative last? After coming off of cepatibine for breast cancer (prevention after radiation) I had a lot of bback pain and abdomen pain. While running the urine sample to check for a possible UTI, the nurse practitioner recommended me try Miralax or a stimulant laxative since I was also having lots of constant gas and slow bowel movements that are causing a lot of pain. I took 2 pills 24 hours ago and am in a lot of discomfort with abdomen pain and bowel sounds/movements (have had at least 7 times of diarrhea.Can it take aawhile for the laxative to wear off or should I be done with those symptoms? Another component; they put me on Cipro in case it is a UTI. Please let me know if 24 hours + of a laxativ e is normal? Thank you! YYYY@YYYY
Mon, 30 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Ideally the side effects of laxatives last for 12 hrs but you can have loose stools for 1-2 days (individual symptoms vary). However, if you are having too much of diarrhea then you should visit ER, you may need IV fluids. But, if your BP is within normal limits, take plenty of water and ORS, keep yourself hydrated. Take anti-diarrhea tabs for relieve. If you have chronic constipation and gas problems include fiber in your diet, take antacid or Pantoprazole-40, once daily for 5 days.

Hope I have answered your query. Let me know if I can assist you further.
Regards,     
Dr. Nupur K.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello I am currently taking buprenorphine for pain management and I noticed an increase in my water retention and weight gain. Will this side...